An Approximation for the Inverse Distribution Function of a Combination of Random Variables, with an Application to Operating Theatres

Research output: Contribution to journalArticlepeer-review

4 Scopus citations

Abstract

A new approximation introduced elsewhere is employed to approximate the inverse distribution function of a combination of random variables with known and finite first four moments. Its accuracy is thence demonstrated for four arbitrary combinations, the unknown distribution of which is artificially constructed through Monte-Carlo simulation. The new approximation performs better than the regularly applied normal approximation. An application to the problem of determining the control period needed to assess utilization rate of operating theatres is presented along with Monte-Carlo simulation results. Implications for queueing systems are indicated.

Original languageEnglish
Pages (from-to)157-181
Number of pages25
JournalJournal of Statistical Computation and Simulation
Volume23
Issue number3
DOIs
StatePublished - 1 Jan 1986
Externally publishedYes

Keywords

  • Approximation
  • combination of random variables
  • control period
  • inverse distribution function
  • operating theatre
  • queueing system

Fingerprint

Dive into the research topics of 'An Approximation for the Inverse Distribution Function of a Combination of Random Variables, with an Application to Operating Theatres'. Together they form a unique fingerprint.

Cite this